7 answers

Mirena and Recurrent Yeast Infections

hello all,

i have had the mirena for a little over a year and i love the convinence of not having to remember to take bc. however, i have noticed moderate wieght gain and just about every time me and my hubby are intimate i get a yeast infection and up until i had the mirena i never had any issues like this so my question is other then the known things to do after intercourse such as urinating before and after and drinking plenty of water do you all know anything that may help with is issue. thankyou in advance.

What can I do next?

More Answers

Are you sure they are yeast infections???Could he of possibly slept with someone else & has brought an STD into your life?If you haven't been checked by your DR call them & get it looked at a simple pelvic exam along with tests will answer most of your questions,don't treat yourself at home since they are reoccuring you really need to seek medical advice,it can also not be yeast infection but BV which is treated differently than a yeast infection.Maybe the Mirena needs to be taken out.A sign of yeast infections is pregnancy & diabetes.

2 moms found this helpful

I was having the same problem after back on the pill after i weaned my daughter at 20 months.

I finally went to the doc and she gave me a script for Diflucan to take and then another to take 3 days later. She said sometimes the OTC just doesn't knock it completely out and it comes back. That worked great but I find that after sex I have to wash off well and even gently (*very* gently) use warm water and rinse out (I hesitate to use the word douche because I use a nasal aspirator with warm water and barely put it inside. Just enough to rinse out so to speak). But that has helped immensely.

2 moms found this helpful

Years ago I recieved the depo provera shot. I know it's not the same as the mirena but the side affects could be similar. I recieved the shot for about a year and had problems with what I thought were yeast infections. Tried treating myself and even went to the doctor only to be treated for a yeast infection. Went back again with same problem only to find out that it wasn't a yeast infection but that the shot was causing my body to produce too much of a good bacteria! Sounds kind of crazy but as soon as I stopped getting the shot and it was out of my system I stopped having the irritation. Now I'm on the pill and it's affecting my blood pressure! Just can't win. All this junk has some sort of side affect. I'm just guessing but if you never had a problem before the mirena it must be the mirena. Good luck!

2 moms found this helpful

making sure that he's clean ,
as well as have you changed your soap in the past year?
I got one after being intimate with my husband and found that it was the new body wash I was using, it was a "yogurt" wash.
When I stopped using it and haven't had one since.

2 moms found this helpful

I had the mirena as well. After a year of having it, i started getting what i thought was a terrible yeast infection. To make a long story short, i tried everything over the counter and even had 5 different prescriptions for different meds to get rid of a yeast infection. NOTHING would help. After 3 or 4 months of this, my mom suggested that maybe my body was rejecting the merina and it was causing me to have an infection. So i went to the MD ( he didnt agree with me, but he still removed it) and i promise you, that within 2 days i was better and havent had a problem since. So for me it is worth having to take a pill every day. H. this helps.

1 mom found this helpful

Have you tried eating yogurt? It really does help keep the yeast infections away. I've known friends that have had recurrent infections as you've stated, and after trying eating yogurt, the infections went away and did not reoccur. I've tried yogurt for my son, too, whenever he was little and got yeast infections as a result of the antibiotics he had to take, and it always helped get rid of the infections. Good luck!

1 mom found this helpful

You can keep getting the yeast problem because your hubby hasn't been treated. He can keep giving the yeast back to you... he can take Difulcan too... ask your doctor (or his).

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.